Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 8, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Apr 5, 2009, 5:55 AM CDT for 23 counties in Texas. It took effect at Apr 5, 2009, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2009, 5:55 AM CDT (10:55 UTC)
- In effect from
- Apr 5, 2009, 12:00 PM CDT
- Expired
- Apr 5, 2009, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Houston/Galveston, TX
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHGX 051055 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 555 AM CDT SUN APR 5 2009 ...WIND ADVISORY IN EFFECT THIS AFTERNOON.. .STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF A COLD FRONT MOVING THROUGH THE REGION LATE THIS MORNING AND EARLY THIS AFTERNOON. TXZ163-164-176>179-195>200-210>214-226-227-235>238-052030- /O.NEW.KHGX.WI.Y.0008.090405T1700Z-090406T0000Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND... COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN... CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT... FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON... HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE... LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS... PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY... THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS... WINNIE 555 AM CDT SUN APR 5 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. A COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING AND OFF THE COAST EARLY THIS AFTERNOON. COOL NORTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS TO 30 TO 35 MPH. WINDS WILL GRADUALLY RELAX AFTER 7 PM. THE ADVISORY MAY NEED TO BE EXTENDED OVER THE COASTAL COUNTIES AS WINDS MAY BE SLOWER TO RELAX ALONG THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Apr 5, 5:40 AM CDT, 15 minutes earlier.
Area forecast discussion, Apr 5, 5:40 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
540 AM CDT SUN APR 5 2009
.DISCUSSION...
ACROSS SETX SKIES ARE CLOUDY AS A RESULT OF HIGH CLOUDS FROM THE
PACIFIC TAP AND LL MOISTURE AND THE LIFR CIGS TO BOOT. SOUTHERLY
FLOW ACROSS THE AREA BUT PREFRONTAL TROUGH HAS ALREADY MADE IT TO
CLL-PSN LINE. COLD FRONT WITH IMPRESSIVE COOLING AND WINDS NEAR A
GARLAND TO HILLSBORO TO JUST BARELY NORTH OF JUNCTION. AT THE PACE
IT IS MOVING IT SHOULD BE THROUGH CLL AROUND 13-14Z...
LIVINGSTON/DOWNTOWN HOUSTON/WHARTON AROUND 16-17Z AND COAST 1 TO 2
HOURS LATER. VERY SLIGHT CHANCE OF SHOWERS OVER THE EASTERN ZONES BUT
CAP WILL LIKELY KEEP A LID ON -SHRA. WIND FIELD SFC-850 WITH
DAYTIME HEATING SHOULD LEAD TO SUSTAINED WINDS OF 15-25KT WITH
GUSTS 30-35KT. WILL ISSUE A WIND ADVISORY SHORTLY. WINDS GRADUALLY
COMING DOWN OVERNIGHT AS STRONG CAA STILL UNDERWAY (850 TEMPS DROP
TO 5C AT HOBBY AND 2C AT CLL AROUND 6Z MONDAY) AND THE COASTAL
COUNTIES MAY NEED TO EXTEND THE WIND ADVISORY TO MIDNIGHT. PACIFIC
TAP WILL STILL BE BRINGING CI INTO THE REGION AND THIS MAY HELP TO
MODERATE THE TEMPERATURE FALL SLIGHTLY. MODERATE CAA ALL DAY
MONDAY AND TEMPERATURES WILL STRUGGLE TO RECOVER TO THE LOWER 60S.
ANOTHER COLD NIGHT MONDAY NIGHT WITH MINS TUESDAY MORNING DIPPING
TO 32-35 NORTH...34-37 CENTRAL...AND 40-45 COAST. IF THESE NUMBERS
PAN OUT THEN THE AREA WILL COME CLOSE TO RECORDS...
RECORD LOWS
6TH 7TH
CLL...38 1970....34 2007
IAH...37 1970....32 1971
GLS...47 1886....41 2007
ON TUESDAY THE HIGH OVER THE AREA BEGINS TO MOVE EAST WITH
SOUTHERLY FLOW DEVELOPING AND THEN INCREASING WEDNESDAY. NEXT
UPPER LOW COMES OUT OF THE 4 CORNERS REGION AND INTO SRN PLAINS
BRINGING MOISTURE AND CHANCE OF SHRA/TSRA TO THE REGION THURSDAY.
ANOTHER COLD FRONT SWINGS DOWN EARLY FRIDAY STALLING NEAR THE
COAST. THE BOUNDARY HANGS AROUND THROUGH THE WEEKEND AND WILL
PROBABLY BECOME A DECENT FOCUS FOR SHRA/TSRA. HAVE FAVORED THE GFS
SOLUTION OVER THE ECMWF WHICH SEEMS TO FAR SOUTH WITH THE TRACK OF
THE UPPER LOWS GIVEN THE TENDENCY OF THESE TO BE FARTHER NORTH
WHICH THE GFS HAS BEEN CATCHING ON TO.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 70 39 63 35 70 / 10 0 0 0 0
HOUSTON (IAH) 74 43 64 36 68 / 10 0 0 0 0
GALVESTON (GLS) 75 47 65 44 67 / 10 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...
CHAMBERS...COLORADO...FORT BEND...GALVESTON...GRIMES...
HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
WALKER...WALLER...WASHINGTON...WHARTON.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: AUSTIN...BRAZOS...
BURLESON...COLORADO...JACKSON...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT MONDAY
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 PM CDT MONDAY
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...45The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:49 AM CDT | Small Craft Advisory | HGX | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.